Alert archive / Florida / Beach Hazards Statements in 2022
Beach Hazards Statement 10, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Mar 21, 2022, 1:53 AM EDT for Volusia County, Florida. It took effect at Mar 21, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 1:53 AM EDT (05:53 UTC)
- In effect from
- Mar 21, 2022, 6:00 AM EDT
- Expired
- Mar 21, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WHUS42 KMLB 210553 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 153 AM EDT Mon Mar 21 2022 FLZ047-054-059-064-141-147-220000- /O.NEW.KMLB.BH.S.0010.220321T1000Z-220322T0000Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 153 AM EDT Mon Mar 21 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Breezy and Gusty Northeast to East winds will produce rough surf. A Moderate risk of life-threatening rip currents will also exist. * WHERE...Brevard, Indian River, St. Lucie, Martin, and Volusia Counties. * WHEN...From 6 AM EDT this morning through this evening. * IMPACTS...Breaking waves can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 20, 8:45 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 20, 8:45 PM EDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 845 PM EDT Sun Mar 20 2022 .DISCUSSION... Frontal boundary has shifted south of the area, with high pressure to the north gradually veering northerly low level winds to the northeast overnight. At the sfc, N/NE winds around 5 to 10 mph will continue into tonight, with dry and cooler conditions expected across the area. Temperatures will fall into the 50s over much of the region, except upper 40s across northern Lake and inland Volusia counties, and in the low to mid 60s across Martin County. The very dry airmass north of the front will keep clear skies across central FL into tonight. && .AVIATION...VFR conditions expected with a much drier airmass in place across the area. N/NE winds 5-10 knots will become E/NE into tomorrow and increase to 10-15 knots, with gusts up to 18-20 knots likely at times. && .MARINE...N/NE winds up to 15-20 knots will build seas up to 6 feet over the gulf stream waters tonight. Small craft exercise caution headlines will persist over most of the coastal waters, except nearshore Volusia, for these poor boating conditions. && .PRELIMINARY POINT TEMPS/POPS... DAB 52 76 60 81 / 0 0 0 0 MCO 55 81 60 85 / 0 0 0 0 MLB 55 77 62 80 / 0 0 0 0 VRB 57 78 62 81 / 0 0 0 0 LEE 52 80 58 84 / 0 0 0 0 SFB 53 80 59 83 / 0 0 0 0 ORL 56 81 61 85 / 0 0 0 0 FPR 56 78 62 81 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Smith
Hazardous weather outlook, Mar 20, 7:50 PM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 750 PM EDT Sun Mar 20 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 750 PM EDT Sun Mar 20 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at the central Florida Atlantic beaches tonight. .WIND AND SEA IMPACT... North winds around 15 to 20 knots will build seas as high as 6 feet over the Gulf Stream. Small craft should exercise caution if venturing into the offshore waters, as well as across the nearshore waters of Brevard County and the Treasure Coast. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered lightning storms are forecast into Wednesday and Thursday as a front approaches and eventually pushes through central Florida. A few stronger storms will be possible. Winds and seas will remain poor for small craft operation through early this week. The rip current threat will remain Moderate through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
Nearby
Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.